MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number ZZ19CN80NSC155N
Medical Device Problem Codes Crack (1135); Fungus in Device Environment (2316); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that the flange of a smiths medical portex bivona flextend¿ tts¿ tracheostomy tube, a crack was found.Mold was reported to be observed in the trach.The plastic ring was taken out and cleaned.However, it was reported that after the third time cleaning the ring, it was observed to become detached.There were no reported adverse effects.
 
Additional Manufacturer Narrative
One bivona tracheostomy tube was returned for analysis.A tear on the top of the neck flange near the center of the hub and the retaining ring was broken upon visual inspection.Review of the neck flange mold and parts in inventory did not identify any similar defects.Based on the evidence, the complaint was confirmed.The root cause is due to user interface as if attempting to remove the rotating or fixed connector could damage the tube.

Brand Name
PORTEX BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key9514300
Report Number3012307300-2019-07449
Device Sequence Number11296080
Product Code JOH
UDI-Device Identifier15019517186932
UDI-Public15019517186932
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZZ19CN80NSC155N
Device Catalogue NumberZZ19CN80NSC155N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1